MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Catalog Number LITNG12XTORQ100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemoptysis (1887); Great Vessel Perforation (2152)
Date of Event 01/08/2024
Type of Reportable Event Death
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right pulmonary artery using an indigo system cat12 aspiration catheter (cat12), a penumbra engine (engine), and a non-penumbra sheath.During the procedure, the physician gained access to the target location via the internal jugular vein.The lower right lobe was treated with the cat12.The physician then advanced the cat12 into the upper lobe.The physician was torquing the catheter causing the cat12 to suddenly jump forward and then the patient started to cough blood.It was reported that the torquing of the cat12 may have caused a perforation in the upper lobe.The cat12 was removed and the patient was made to sit upright.It was reported the sheath was inadvertently pulled from the access site in the patient¿s neck when the patient sat up.The sheath was completely removed after the physician had the patient sit upright.Manual pressure was applied to the access site.The patient continued coughing blood and, subsequently, became unresponsive.Later, the patient expired.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Perforation, hemoptysis, and death are included as possible complications in the instructions for use (ifu) for the indigo aspiration system.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18636334
Report Number3005168196-2024-00035
Device Sequence Number7954762
Product Code QEW
UDI-Device Identifier00815948022560
UDI-Public815948022560
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Catalogue NumberLITNG12XTORQ100
Device Lot NumberH00002281
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Initial Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005